Alert archive / Missouri / Wind Advisories in 2019
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Jan 19, 2019, 2:52 AM CST for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 2:52 AM CST (08:52 UTC)
- Expired
- Jan 19, 2019, 6:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 629 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
628 WWUS73 KSGF 190852 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 252 AM CST Sat Jan 19 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- /O.NEW.KSGF.WI.Y.0001.190119T0852Z-190120T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 252 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... The National Weather Service in Springfield has issued a Wind Advisory, which is in effect until 6 PM CST this evening. * TIMING... Through 6pm this evening. * WINDS... Northwest winds of 20 to 25 mph with 40 to 45 mph gusts. * IMPACTS... Strong winds could cause difficulty driving on area roadways today. Loose outdoor objects could become displaced. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Burchfield
2 follow-up statements
390 WWUS73 KSGF 191804 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1204 PM CST Sat Jan 19 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000- /O.CON.KSGF.WI.Y.0001.000000T0000Z-190120T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1204 PM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through 6pm this evening. * WINDS...Northwest winds of 20 to 30 mph with 40 to 45 mph gusts. * IMPACTS... Strong winds could cause difficulty driving on area roadways today. Loose outdoor objects could become displaced. The wind will also cause areas of blowing snow for locations that saw recent snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schaumann
312 WWUS73 KSGF 192352 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 552 PM CST Sat Jan 19 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200100- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-190120T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 552 PM CST Sat Jan 19 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will remain breezy during the overnight hours but gusts will fall below advisory criteria. For those traveling on east, west roads, northerly winds may have limited impact to travel. $$ Hatch
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Jan 18, 11:41 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 18, 11:41 PM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1141 PM CST Fri Jan 18 2019
.SHORT TERM...(This evening through Saturday Night)
Issued at 253 PM CST Fri Jan 18 2019
A strong 130+ knot 300mb jet will continue to carve southeast from
the Great Basin into south Texas tonight, while the upper trough
digs across the Plains. Lift will increase this evening ahead of the
system in a strong warm advection regime, thus expect rain to
develop over the area. Both the NAM and GFS does show some most
unstable cape this evening nosing into southern Missouri, so cannot
rule out some thunder. With the saturated ground from previous
rainfall, will have to monitor for the possibility of minor flooding
as well. A rather breezy evening is expected as the surface low
strengthens and lifts towards the Fort Smith area by midnight. This
low then lifts northeast into southeast Missouri by 12Z Saturday.
Strong winds behind the system will quickly pull much colder air
into the region after midnight tonight. Did contemplate a wind
advisory for late tonight and Saturday. Something later shifts may
have to address. For now will hit winds hard in the winter weather
advisory product. The strong cold advection late tonight will change
the rain to snow through the overnight hours, mainly north of
interstate 44, and finally over south central Missouri by mid day
Saturday, then quickly end from west to east during the afternoon
and evenings hours. The combination of strong winds, rapidly
dropping temperatures and reduced visibilities due to the winds and
falling snow will likely create impacts beginning around 4 am over
southeast Kansas and western Missouri, then from around the
Springfield and Monett areas around sunrise and after 10 am for
south central Missouri. Snowfall amounts have been lowered somewhat
from previous forecasts, with 1 to 2 inches over central Missouri,
to an inch or less over far southern Missouri and far southeast
Kansas. Based on coordination with PAH,LSX and TSA, did expand the
winter weather advisory for the remainder of the forecast area.
The snow should be out of the area by Saturday night with clearing
skies expected from west to east. Cannot rule out some lingering
evening flurries over the eastern Ozarks through before the skies
finally clear. Withs will also diminish somewhat, but with
temperatures dropping into the teens, wind chills will be near zero
in many locations.
.LONG TERM...(Sunday through Friday)
Issued at 253 PM CST Fri Jan 18 2019
After a cold start Sunday, temperatures will rebound nicely during
the afternoon hours, but still remain below seasonal normals. Look
for high to top off in the upper 30s over far southwest Missouri, to
around 30 in central Missouri.
A rather progressive flow then sets up for much of the upcoming
week. One more quiet day is expected on Monday with seasonal
temperatures. However, another trough begins to dig across the Great
Basin and translates across the Plains late Monday night into
Tuesday night. Mainly rain is expected with this system, with
perhaps some snow mixing Tuesday night.
Several disturbances will move through the flow from Wednesday
through Friday with periodic precipitation chances. Temperatures look
to run below normal through the period.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1134 PM CST Fri Jan 18 2019
Showers and some isolated thunderstorms will move across portions
of the Ozarks overnight. This will occur as a winter storm pushes
across the plains and into the Ozarks by Saturday morning.
Ceilings and visibilities will remain MVFR to IFR through the
overnight and for much of the day Saturday. Rain will change to
snow by sunrise from west to east across the area impacting all
area terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory from 9 AM to 9 PM CST Saturday for
MOZ097-098-106.
Winter Weather Advisory until 6 PM CST Saturday for MOZ055>058-
066>071-077>083-088>096-101>105.
KS...Winter Weather Advisory until 6 PM CST Saturday for KSZ073-097-
101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...HatchHazardous weather outlook, Jan 18, 8:19 PM CST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 819 PM CST Fri Jan 18 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200230- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 819 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Limited excessive cold risk. Limited non thunderstorm wind risk. Limited snow risk. DISCUSSION... An isolated thunderstorm or two may occur tonight across mainly the southern Ozarks. Rain will change to snow after midnight across southeast Kansas into western Missouri. Snowfall amounts up to one inch will be possible in these areas by sunrise Saturday along with wind chill readings in the single digits to teens. A limited flooding risk will exist across southern Missouri tonight given saturated soils. Gusty south winds up to 30 mph will develop again overnight and towards the morning hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain will change over to snow across the rest of the area Saturday morning with total snowfall amounts of one to two inches possible. Gusty northwest winds up to 40 mph along with the snow and rapidly falling temperatures will create hazardous driving conditions Saturday morning and afternoon. Wind chill readings in the single digits are likely Saturday and Sunday. Gusty winds are expected Monday and Tuesday as another storm system approaches the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
Nearby
Wind Advisories in Missouri, 2019Wind Advisories in Kansas, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.